Zhang's Conjecture and the Effective Bogomolov Conjecture over function fields


Creative Commons License

Cinkir Z.

INVENTIONES MATHEMATICAE, vol.183, no.3, pp.517-562, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 183 Issue: 3
  • Publication Date: 2011
  • Doi Number: 10.1007/s00222-010-0282-7
  • Title of Journal : INVENTIONES MATHEMATICAE
  • Page Numbers: pp.517-562

Abstract

We prove the Effective Bogomolov Conjecture, and so the Bogomolov Conjecture, over a function field of characteristic 0 by proving Zhang's Conjecture about certain invariants of metrized graphs. In the function field case, these conjectures were previously known to be true only for curves of good reduction, for curves of genus at most 4 and a few other special cases. We also either verify or improve the previous results. We relate the invariants involved in Zhang's Conjecture to the tau constant of metrized graphs. Then we use and extend our previous results on the tau constant. By proving another Conjecture of Zhang, we obtain a new proof of the slope inequality for Faltings heights on moduli space of curves.